Alert archive / Colorado / High Wind Watches in 2006
High Wind Watch 4, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind watch at Nov 26, 2006, 3:42 PM MST for 9 counties in Colorado. It took effect at Nov 27, 2006, 11:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 26, 2006, 3:42 PM MST (22:42 UTC)
- In effect from
- Nov 27, 2006, 11:00 PM MST
- Expired
- Nov 27, 2006, 3:12 PM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 116 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.7 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2335 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPUB 262242 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 342 PM MST SUN NOV 26 2006 ...HIGH WINDS EXPECTED OVER THE SOUTHEASTERN MOUNTAINS AND ADJACENT PLAINS MONDAY NIGHT AND TUESDAY MORNING... .A STRONG WINTER STORM WILL BRING HIGH WINDS TO THE SOUTHEASTERN MOUNTAINS LATE MONDAY NIGHT INTO TUESDAY MORNING. WEST TO SOUTHWEST WINDS WILL INCREASE IN STRENGTH MONDAY EVENING AS THE JET STREAM MOVES INTO SOUTHERN COLORADO. VERY STRONG WINDS ARE EXPECTED AT ELEVATIONS ABOVE 10000 FEET...AND DAMAGING WIND GUSTS WILL BE POSSIBLE OVER THE EASTERN SLOPES AND ADJACENT PLAINS EARLY TUESDAY MORNING. COZ072>075-078>080-087-270445- /O.NEW.KPUB.HW.A.0004.061128T0600Z-061128T1800Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...SILVER CLIFF...WESTCLIFFE... RYE...GREENHORN MTN...WALSENBURG 342 PM MST SUN NOV 26 2006 ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. THIS WATCH IS IN EFFECT FOR THE SOUTHEASTERN MOUNTAINS AND ADJACENT PLAINS...INCLUDING THE WET MOUNTAIN VALLEY AND SPANISH PEAKS REGION. WEST WINDS WILL INCREASE TO 40 TO 50 MPH LATE MONDAY NIGHT...AND GUSTS UP TO 80 MPH WILL BE POSSIBLE TUESDAY MORNING. A HIGH WIND WATCH IS ISSUED FOR THE MOUNTAINS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 50 MPH OR GUSTS TO AT LEAST 70 MPH. A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH VALLEYS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH. WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ ROSE
4 follow-up statements
000 WWUS75 KPUB 270421 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 921 PM MST SUN NOV 26 2006 ...HIGH WINDS EXPECTED OVER THE SOUTHEASTERN MOUNTAINS AND ADJACENT PLAINS MONDAY NIGHT AND TUESDAY MORNING... .A STRONG WINTER STORM WILL BRING HIGH WINDS TO THE SOUTHEASTERN MOUNTAINS LATE MONDAY NIGHT INTO TUESDAY MORNING. WEST TO SOUTHWEST WINDS WILL INCREASE IN STRENGTH MONDAY EVENING AS THE JET STREAM MOVES INTO SOUTHERN COLORADO. VERY STRONG WINDS ARE EXPECTED AT ELEVATIONS ABOVE 10000 FEET...AND DAMAGING WIND GUSTS WILL BE POSSIBLE OVER THE EASTERN SLOPES AND ADJACENT PLAINS EARLY TUESDAY MORNING. COZ072>075-078>080-087-271200- /O.CON.KPUB.HW.A.0004.061128T0600Z-061128T1800Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...SILVER CLIFF...WESTCLIFFE... RYE...GREENHORN MTN...WALSENBURG 921 PM MST SUN NOV 26 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. THIS WATCH IS IN EFFECT FOR THE SOUTHEASTERN MOUNTAINS AND ADJACENT PLAINS...INCLUDING THE WET MOUNTAIN VALLEY AND SPANISH PEAKS REGION. WEST WINDS WILL INCREASE TO 40 TO 50 MPH LATE MONDAY NIGHT...AND GUSTS UP TO 80 MPH WILL BE POSSIBLE TUESDAY MORNING. A HIGH WIND WATCH IS ISSUED FOR THE MOUNTAINS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 50 MPH OR GUSTS TO AT LEAST 70 MPH. A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH VALLEYS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH. WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$
000 WWUS75 KPUB 271116 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 416 AM MST MON NOV 27 2006 ...HIGH WINDS EXPECTED OVER THE SOUTHEASTERN MOUNTAINS AND ADJACENT PLAINS TONIGHT AND TUESDAY MORNING... .A STRONG WINTER STORM WILL BRING HIGH WINDS TO THE SOUTHEASTERN MOUNTAINS LATE TONIGHT INTO TUESDAY MORNING. WEST TO SOUTHWEST WINDS WILL INCREASE IN STRENGTH TONIGHT AS THE JET STREAM MOVES INTO SOUTHERN COLORADO. VERY STRONG WINDS ARE EXPECTED AT ELEVATIONS ABOVE 10000 FEET...AND DAMAGING WIND GUSTS WILL BE POSSIBLE OVER THE EASTERN SLOPES AND ADJACENT PLAINS EARLY TUESDAY MORNING. COZ072>075-078>080-087-271815- /O.CON.KPUB.HW.A.0004.061128T0600Z-061128T1800Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...SILVER CLIFF...WESTCLIFFE... RYE...GREENHORN MTN...WALSENBURG 416 AM MST MON NOV 27 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING. THIS WATCH IS FOR THE SANGRE DE CRISTO MOUNTAINS...WET MOUNTAINS...WET MOUNTAIN VALLEY...AND HUERFANO COUNTY. WEST WINDS WILL INCREASE TO 40 TO 50 MPH LATE TONIGHT ACROSS THE SOUTHEAST COLORADO MOUNTAINS...AND GUSTS UP TO 90 MPH WILL BE POSSIBLE TUESDAY MORNING. A HIGH WIND WATCH IS ISSUED FOR THE MOUNTAINS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 50 MPH OR GUSTS TO AT LEAST 70 MPH. A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH VALLEYS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH. WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ METZE
000 WWUS75 KPUB 271740 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1040 AM MST MON NOV 27 2006 ...HIGH WINDS EXPECTED OVER THE SOUTHEASTERN MOUNTAINS AND ADJACENT PLAINS TONIGHT AND TUESDAY MORNING... .A STRONG WEATHER SYSTEM WILL BRING HIGH WINDS TO THE SOUTHEASTERN MOUNTAINS LATE TONIGHT THROUGH TUESDAY MORNING. WEST TO SOUTHWEST WINDS WILL INCREASE IN STRENGTH TONIGHT AS THE JET STREAM MOVES INTO SOUTHERN COLORADO. VERY STRONG WINDS ARE EXPECTED AT ELEVATIONS ABOVE 10000 FEET...AND DAMAGING WIND GUSTS WILL BE POSSIBLE OVER THE EASTERN SLOPES AND ADJACENT PLAINS EARLY TUESDAY MORNING. COZ072>075-078>080-087-272345- /O.CON.KPUB.HW.A.0004.061128T0600Z-061128T1800Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...SILVER CLIFF...WESTCLIFFE... RYE...GREENHORN MTN...WALSENBURG 1040 AM MST MON NOV 27 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING. THIS WATCH IS FOR THE SANGRE DE CRISTO MOUNTAINS...WET MOUNTAINS...WET MOUNTAIN VALLEY...AND HUERFANO COUNTY. WEST WINDS WILL INCREASE TO 40 TO 50 MPH LATE TONIGHT ACROSS THE SOUTHEAST COLORADO MOUNTAINS...AND GUSTS UP TO 90 MPH WILL BE POSSIBLE TUESDAY MORNING. A HIGH WIND WATCH IS ISSUED FOR THE MOUNTAINS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 50 MPH OR GUSTS TO AT LEAST 70 MPH. A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH VALLEYS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH. WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$
000 WWUS75 KPUB 272212 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 312 PM MST MON NOV 27 2006 ...HIGH WINDS EXPECTED OVER THE SOUTHEASTERN MOUNTAINS AND ADJACENT PLAINS LATE TONIGHT AND TUESDAY... .A STRONG WEATHER SYSTEM WILL BRING HIGH WINDS TO THE SOUTHEASTERN MOUNTAINS LATE TONIGHT THROUGH TUESDAY. WEST TO SOUTHWEST WINDS WILL INCREASE IN STRENGTH TONIGHT AS THE JET STREAM MOVES INTO SOUTHERN COLORADO. VERY STRONG WINDS ARE AND DAMAGING WIND GUSTS ARE EXPECTED OVER THE EASTERN SLOPES AND ADJACENT PLAINS. COZ072>075-078>080-087-280415- /O.UPG.KPUB.HW.A.0004.061128T0600Z-061128T1800Z/ /O.NEW.KPUB.HW.W.0006.061128T0700Z-061129T0000Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...SILVER CLIFF...WESTCLIFFE... RYE...GREENHORN MTN...WALSENBURG 312 PM MST MON NOV 27 2006 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST TUESDAY. THIS WARNING IS FOR THE SANGRE DE CRISTO MOUNTAINS...WET MOUNTAINS...WET MOUNTAIN VALLEY...AND HUERFANO COUNTY. WEST WINDS WILL INCREASE TO 40 TO 50 MPH LATE TONIGHT ACROSS THE SOUTHEAST COLORADO MOUNTAINS AND WILL REMAIN VERY STRONG THROUGH TUESDAY. GUSTS OF 70 TO 90 MPH WILL BE POSSIBLE. HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE ARE EXPECTED. THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE. BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING ON ROADS WITH CROSSWINDS. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Nov 26, 3:27 PM MST, 15 minutes earlier.
Area forecast discussion, Nov 26, 3:27 PM MST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 327 PM MST SUN NOV 26 2006 .SHORT TERM... (TONIGHT AND MONDAY) MAIN CONCERNS HAVE TO DO WITH A FRONT THAT WL BE COMING IN TONIGHT AND THE ASSOCIATED LOW LEVEL MSTR AND COLD AIR. SATELLITE IMAGES AND SFC OBS ARE SHOWING THE FRONT AND LOW CLOUDS OVER NERN CO AND NORTHWEST KS...WORKING ITS WAY SOUTH. THE NAM HAS THE FRONT MAKING IT THROUGH MUCH OF THE SERN PLAINS...BUT NOT INTO THE SERN FOOTHILLS AROUND WALSENBURG AND THE WRN HALF OF LAS ANIMAS COUNTY. THE ABUNDANT LOW LEVEL MSTR BEHIND THIS FRONT WL LEAD TO LOW CLOUDS MOVING OVR MOST OF THE SERN PLAINS TONIGHT WITH SOME AREAS OF FOG. THERE IS A HINT THAT SOME LIGHT PCPN COULD OCCUR LATE TONIGHT/MON MORNING...BUT FOR NOW WL LEAVE THE ERN AREAS DRY. THE NAM KEEPS THAT LOW LEVEL MSTR OVR MUCH OF THE SERN PLAINS THRU THE MORNING HOURS...AND THEN BACKS IT OFF TOWARD THE E IN THE AFTERNOON. HOWEVER IT IS LIKELY THAT LOW CLOUD WL REMAIN OVR AREAS LIKE KIOWA COUNTY...PORTIONS OF PROWERS AND BENT COUNTIES THRU THE AFTERNOON AS WELL. THE MODELS HAVE STRONGER SW WIND DEVELOPING ALONG THE I-25 CORRIDOR FOR THE AFTERNOON AND IF THIS DOES OCCUR IT WOULD HELP PUSH THE COOLER AIR OUT OF THAT AREA. EXACTLY WHERE THE FRONT WL END UP IS THE BIG QUESTION. THE MODELS KEEP WARMER AIR OVR LAS ANIMAS COUNTY AND THEN AS THE STRONGER SOUTHERLY FLOW DEVELOPS OVR BACA COUNTY FOR MON AFTERNOON IT PUSHES THE FRONT/COLDER AIR BACK NORTH. IT IS HARD TO SAY IF THIS WL HAPPEN. WITH THE LOW CLOUDS MOVING IN TO ERN AREAS AND REMAINING OVR SOME AREAS...MOS GUIDANCE MAX TEMPS FOR MON ARE MUCH TOO WARM FOR FAR ERN AREAS. AFTER TALKING WITH SURROUNDING OFFICES...HAVE COME TO AN AGREEMENT ON TEMPS AND HAVE MADE SOME SIGNIFICANT ADJUSTMENTS DOWNWARD...AND HAVE TRIED TO ACCOUNT FOR THE POSSIBILITY THAT THE MODELS ARE RIGHT IN BRINING WARMER SOUTHERLY FLOW TO AREAS ALONG THE SRN BORDER. AS FOR WRN PORTIONS OF THE FORECAST AREA...SHRTWV TROF MOVED THRU NRN PORTIONS THIS MORNING BUT IS NOW OUT OF THE AREA. SOME CLOUD REMAIN OVR MAINLY THE HYR TRRN...WITH LITTLE CHANCE FOR ANY PCPN THRU TONIGHT. A NEW SHRTWV TROF WL MOVE INTO THE AREA ON MON. THERE WL BE A THIN LAYER OF MSTR OVR THAT AREA DURING THE MORNING HOURS AND THE OROGRAPHIC FLOW WL LIKELY LEAD TO SOME ISOLD SHOWER OVR THE SW AND CENTRAL MTS. AT THIS TIME...MODEL CROSS-SECTIONS SHOW THE LAYER MSTR DEEPENING UP THU 500MB BY LATE AFTERNOON WITH THE SW FLOW ALOFT INCREASING. WILL INCREASE POPS TO CATEGORICAL FOR ZONES 60/66/68. WILL UPGRADE OUR WINTER STORM WATCH TO A WARNING FOR ZONES 60/66/68. HAVE DECIDED TO UPGRADE TO A WARNING. 28 .LONG TERM... (MONDAY NIGHT THROUGH SUNDAY) ...MAJOR WINTER STORM...HIGH WINDS...AND VERY COLD AIR ARE ON THE WAY... AM PRESSED FOR THIME THIS AFTERNOON SO WILL HAVE TO CURB THE URGE TO BE LONG-WINDED. HEAVY ORAOGRAPHIC SNOWS ARE EXPECTED MONDAY EVE THROUGH TUESDAY...ESPECIALLY OVER THE SAN JUANS AND LA GARITAS. DEPTH OF MOIST LAYER STILL LOOKS A BIT SHALLOW...BUT COLD AIR AND STRONG WINDS WILL BE THE MAIN PLAYERS. NAM HAS BEEEN CONSISTENTLY SHOWING HEAVY QPF OVER THE SAN JUANS AND LATEST GFS EVEN HAS SHIFTED THE HEAVIEST SNOWS TO THE SOUTH. SO...WOLF CREEK SHOULD BE THE BIG WINNER WITH UP TO 3 FEET OF SNOW POSSIBLE WHEN ITS ALL OVER. SHOULD SEE A GOOD 1 TO 2 FT ELSEWHERE OVER THE DIVIDE. HIGH WINDS CONTINUE TO BE A CONCERN WITH A 100 KT H5 JET MAX MOVING THROUGH SRN CO MON NIGHT INTO TUE. NAM HAS BEEN CONSISTENT IN SHOWING STRONG MTN WAVE DYNAMICS OVER THE SANGRE DE CRISTO RANGE...AND GIVEN THE EXPECTED STRENGTH AND DIRECTION OF THE MID LEVEL WINDS...HAVE PUT OUT A WATCH FOR THE ERN MTN RANGES LATE MON NIGHT INTO TUE MORNING. WET MTN VLLY AND SPANISH PEAKS AREA LOOK TO HAVE THE GREATEST RISK...WITH THE POTENTIAL FOR HURRICANE FORCE WIND GUSTS THIS TIME FRAME. SNOW OVER THE PLAINS STILL A BIT UP IN THE AIR. LATEST MODEL RUNS HAVE SLOWED DOWN THE DEVELOPING STORM...AND HINT AT THE POSSIBILITY OF A SECONDARY UPPER LOW CUTTING OFF AT THE BASE OF THE TROUGH. ECMWF HAS ALSO HINTED AT THIS POSSIBILITY. IF THIS OCCURS...MAY SEE ENOUGH OF AN EASTERLY WIND COMPONENT IN THE LOWER LEVELS ON WED TO BRING SOME LIGHT SNOW TO THE PLAINS...AND POSSIBLY ADVISORY LEVELS TO THE ERN MTNS. WITH THE SLOWER SOLUTION...STILL A BIT EARLY TO SAY FOR SURE BUT WILL HAVE TO BE WATCHED. FINALLY...COLD AIR FOR WED-THU IS PROBLEMATIC AND LED TO SOME DIFFICULTY IN TRYING TO COORDINATED INTER-OFFICE TEMPERATURES ON THU. NO QUESTION THAT SOME REAL COLD AIR IS IN PLACE UP IN CANADA...QUESTION IS TO WHAT EXTENT THIS AIRMASS WILL MAKE IT INTO SERN CO. FEEL IT IS TOO EARLY TO GO MUCH FURTHER THAN 10 DEGREES BELOW STATISTICAL GUIDANCE. LATER SHIFTS CAN REEVALUATE IF SHALLOW COLD AIR AND/OR SNOW BECOMES MORE LIKELY THIS TIME FRAME. AT ANY RATE...IT WILL BE COLD...WITH HIGHS IN THE 20S FOR THE PLAINS NOT UNLIKELY FOR THU. SHOULD BE AN INTERESTING PERIOD OF WEATHER. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 12 PM MONDAY TO 4 AM MST WEDNESDAY FOR COZ060-066-068. HIGH WIND WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING FOR COZ072>075-078>080-087. && 28/44
Hazardous weather outlook, Nov 26, 6:59 AM MST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 659 AM MST SUN NOV 26 2006 COZ058>089-093>099-271400- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 659 AM MST SUN NOV 26 2006 ...WINTER STORM WATCH IN EFFECT FOR THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET AND EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET MONDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED SNOW SHOWERS ARE EXPECTED OVER PORTIONS OF THE CONTINENTAL DIVIDE TODAY INTO TONIGHT...WITH A FEW AREAS EXPERIENCING ADDITIONAL SNOW ACCUMULATIONS GENERALLY 2 INCHES OR LESS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG WEATHER SYSTEM IS FORECAST TO MOVE THROUGH THE CENTRAL ROCKIES MONDAY NIGHT THROUGH WEDNESDAY NIGHT. THERE IS THE POTENTIAL FOR SIGNIFICANT SNOWFALL ACROSS THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET AND EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET MONDAY NIGHT THROUGH TUESDAY NIGHT. SNOW ACCUMULATION OF 1 TO 3 FEET MAY BE POSSIBLE IN THESE MOUNTAIN RANGES BEFORE THE SNOW ENDS EARLY WEDNESDAY. ALSO...WINDY TO VERY WINDY CONDITIONS COULD CREATE BLOWING AND DRIFTING SNOW...AND WIND CHILL VALUES OF 25 BELOW TO 10 ABOVE ZERO MONDAY NIGHT AND TUESDAY. OPEN MOUNTAIN PASSES MAY BECOME DANGEROUS DURING THE POTENTIALLY HAZARDOUS WINTER WEATHER EVENT MONDAY AFTERNOON THROUGH TUESDAY NIGHT. EAST OF THE CONTINENTAL DIVIDE...WINDY TO VERY WINDY CONDITIONS ARE FORECAST MONDAY THROUGH TUESDAY. POTENTIAL WIND GUSTS UP TO 65 MPH WILL BE POSSIBLE ACROSS PIKES PEAK...SANGRE DE CRISTO AND WET MOUNTAINS INCLUDING THE SOUTHERN FOOTHILLS MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON. THERE MAY BE THE POTENTIAL FOR ACCUMULATING SNOW ACROSS THE SOUTHEAST COLORADO MOUNTAINS AND ADJACENT PLAINS TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...HOWEVER...THERE IS STILL SOME UNCERTAINTY OF ALL ELEMENTS COMING TOGETHER FOR A SIGNIFICANT SNOW EVENT ACROSS SOUTHEAST COLORADO. HIGH TEMPERATURES ON WEDNESDAY...AND POSSIBLY THURSDAY....ARE FORECAST TO BE MUCH COLDER AND 20 TO 40 DEGREES BELOW MONDAY AND TUESDAYS HIGH TEMPERATURES. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER PORTIONS OF THE CONTINENTAL DIVIDE TODAY AND TONIGHT. 77/METZE
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 4:19 AM MST | Winter Storm Watch | PUB | Chaffee, Conejos, Lake, Mineral, Rio Grande, Saguache | 12 hr |
| Nov 26, 4:01 PM MST | Winter Storm Warning | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, Fremont and 8 more | 3 days |
Nearby
High Wind Watches in Colorado, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.